Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 183, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 6, 2005, 3:55 PM MDT for Arthur County, Keith County, Nebraska. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 3:55 PM MDT (21:55 UTC)
- Expired
- Jun 6, 2005, 5:00 PM MDT
- In force
- 65 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Arthur County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 120 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 2:00 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1780 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 062155 SVRLBF NEC005-101-062300- /O.NEW.KLBF.SV.W.0183.050606T2155Z-050606T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 355 PM MDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ARTHUR COUNTY IN WEST CENTRAL NEBRASKA NORTHWESTERN KEITH COUNTY IN SOUTHWEST NEBRASKA * UNTIL 500 PM MDT * AT 353 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 10 MILES WEST OF LEMOYNE... OR ABOUT 18 MILES NORTH OF BIG SPRINGS...AND MOVING NORTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHWESTERN ARTHUR COUNTY FROM 410 TO 5 PM MDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4123 10203 4121 10169 4172 10145 4173 10195 $$ SPRINGER
1 follow-up statement
000 WWUS53 KLBF 062226 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 525 PM CDT MON JUN 6 2005 NEC005-101-062300- /O.CON.KLBF.SV.W.0183.000000T0000Z-050606T2300Z/ ARTHUR NE-KEITH NE- 425 PM MDT MON JUN 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM MDT FOR NORTHWESTERN KEITH AND ARTHUR COUNTIES... AT 419 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF ARTHUR...MOVING NORTH AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL ARTHUR COUNTY UNTIL 5 PM MDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT MONDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4123 10203 4121 10169 4172 10145 4173 10195 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:15 AM MDT, 13 hours 40 minutes earlier.
Area forecast discussion, Jun 6, 2:15 AM MDT, 13 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 315 AM CDT MON JUN 6 2005 .DISCUSSION... U/A PLOTS SHOWING ONE UPPER LOW OVER WESTERN GREAT LAKES WITH ANOTHER LOW SPINNING OFF PAC NW COAST AND ASSOC TROF EXTENDING INTO BAJA...IN BETWEEN...RIDGE RUNNING ALONG THE DIVIDE. RIDGE MOVES OVHD TODAY DRAGGING IN WARM AIR OUT OF DESERT SW WITH TEMPS TOPPING OUT IN THE UPPER 80S TO LOWER 90S TODAY. COMBINATION OF STANDING WATER AND STRONG SOUTHERLY WINDS WILL BOOST LLVL MOISTURE SIGNIFICANTLY THROUGH THE LATE MORN/AFT. TEMPS IN S.KS INCREASING LAST FEW HOURS AND PROFILERS SHOWING JET PUSHING THIS NORTHWARD. MUCAPE READING BY LATE AFTERNOON COULD REACH UP TO 4000 IN EASTERN CWA ACCORDING TO BUFKIT SNDGS WITH LITTLE CIN INPLACE. MID LEVEL TEMPS WILL BE INCREASING AND WITH LACK OF SFC FOCUS WILL LEAVE POPS IN LOW CATEGORY FOR NOW BUT DAY SHIFT MAY RE-EVALUTATE WITH VIS SAT DATA. WILL BE WEAK DRYLINE IN WESTERN CWA AND WILL PUT IN ISO POPS TO COVER WITH WEAKER MID LEVEL WAVE MOVING OUT OF CO. STRONG LVL JET AGAIN TONIGHT AS HGHT LOWER AHEAD OF WESTERN TROF BUT NOSE IS POINTED INTO SD WHERE SFC LOW AND WARM FRONT WITH LEAD TO BETTER ELEVATED CHANCES. TUESDAY COULD BE INTERESTING WITH SOUTHERLY FLOW CONTINUING TO KEEP MOISTURE ADVECTION INTO REGION. FRONT PUSHES SOUTH INTO AT LEAST NW THIRD OF CWA...STALLS THEN PUSHES NORTH AGAIN AS ANOTHER SFC LOW PUSHES OUT OF NE COLORADO. NORTHERN/EASTERN CWA WILL BE UNDER GUN WITH WHERE MUCAPES RUNNING IN THE 4-5K RANGE. TRIPLE POINT LOOKS TO REMAIN IN SD WHERE STRONGER SHEAR ALSO EXISTS. IN SW CWA WARMER MID LEVEL MOVES IN BEHIND UPPER WAVE SO POPS TAPERED SOUTHWARD. WESTERN TROF PUSHES ACROSS NORTHERN ROCKIES/HIGH PLAINS WED SENDING STRONGER FRONT SOUTHWARD AND COOLING TEMPS DOWN. HOWEVER CONVECTION COULD REMAIN HOT ALONG AND NORTH OF FRONT OVERNIGHT WITH POPS RETAINED. SHOULD REMAIN ACTIVE REMAINDER OF WEEK WITH SW FLOW IN PLACE EJECTING ENERGY ONTO PLAINS. FATE OF FRONT UNCERTAIN ATTM AND DAILY PLACEMENT MOST LIKELY WILL DEPEND ON AMOUNT OF CONVECTION EACH DAY SO NOT BIG CHANGES TO POPS/TEMPS THROUGH REMAINDER OF FCST NEEDED. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && 13
Hazardous weather outlook, Jun 6, 2:31 PM MDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 331 PM CDT MON JUN 6 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-071100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 331 PM CDT MON JUN 6 2005 TORNADO WATCH IN EFFECT FOR WESTERN NEBRASKA THIS EVENING. THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT VERY WARM...MUGGY AIR HAS FILTER INTO THE OUTLOOK AREA THIS AFTERNOON...CREATING A VERY UNSTABLE ATMOSPHERE ACROSS THE ENTIRE OUTLOOK AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND HAVE THE POTENTIAL TO RAPIDLY BECOME SEVERE. WIND SHEAR IS FAVORABLE FOR SUPERCELL DEVELOPMENT THAT CAN PRODUCE LARGE HAIL AND DAMAGING WINDS. TORNADOES WILL ALSO BE POSSIBLE THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY...A SURFACE FRONT WILL STALL ACROSS THE NORTHERN PORTIONS OF THE OUTLOOK AREA. ABUNDANT SURFACE MOISTURE AND AN APPROACHING UPPER LEVEL DISTURBANCE WILL CREATE A FAVORABLE ENVIRONMENT FOR THUNDERSTORMS TO DEVELOP ACROSS THE ENTIRE OUTLOOK AREA. THERE IS A MODERATE RISK OF SEVERE WEATHER ALONG AND NORTH OF HIGHWAY 20. THE REMAINDER OF THE OUTLOOK AREA IS IN A SLIGHT RISK OF SEVERE WEATHER. THE MAIN SEVERE THREAT IS FROM LARGE HAIL...HOWEVER TORNADOES WILL ALSO BE POSSIBLE...ESPECIALLY ALONG THE SURFACE FRONT. ON WEDNESDAY...SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE...MAINLY EAST OF A LINE FROM OGALLALA TO AINSWORTH. THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE OUTLOOK PERIOD. IT IS POSSIBLE SOME OF THESE MAY REACH SEVERE LIMITS. THE LOCATION AND EXTENT OF SEVERE THUNDERSTORMS FROM THURSDAY THROUGH SUNDAY...WILL BECOME BETTER DEFINED AS WE NEAR MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING. SPOTTER ACTIVATION MAY ALSO BE NEEDED TUESDAY AND WEDNESDAY. MASEK
In the hours before
Special weather statement, Jun 6, 2:12 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 PM CDT MON JUN 6 2005 NEZ004-005-022>025-035>037-056>059-069>071-094-070400- ARTHUR NE-CHASE NE-DEUEL NE-EASTERN CHERRY NE-FRONTIER NE-GARDEN NE- GRANT NE-HAYES NE-HOOKER NE-KEITH NE-LINCOLN NE-LOGAN NE- MCPHERSON NE-PERKINS NE-SHERIDAN NE-THOMAS NE-WESTERN CHERRY NE- INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...OGALLALA...OSHKOSH...RUSHVILLE...STAPLETON... THEDFORD...TRYON AND VALENTINE 312 PM CDT MON JUN 6 2005 TORNADO WATCH 420 HAS BEEN ISSUED FOR WESTERN NEBRASKA UNTIL 1100 PM CDT (1000 PM MDT) INCLUDING THE THE FOLLOWING COUNTIES SHERIDAN...CHERRY...GARDEN...GRANT...HOOKER...THOMAS...ARTHUR... MCPHERSON...LOGAN...DEUEL...KEITH...PERKINS...LINCOLN...CHASE... HAYES...FRONTIER. MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 4:39 PM MDT | Tornado Warning | LBF | Arthur | 36 min |
| Jun 6, 5:13 PM MDT | Tornado Warning | LBF | Arthur, Grant, Hooker | 32 min |
| Jun 6, 5:21 PM MDT | Tornado Warning | LBF | McPherson | 39 min |
| Jun 6, 5:43 PM MDT | Tornado Warning | LBF | Hooker | 32 min |
| Jun 6, 5:58 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 62 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.